Alert archive / Missouri / Wind Advisories in 2008
Wind Advisory 14, NWS Springfield, MO
NWS Springfield, MO issued this wind advisory at Nov 19, 2008, 7:23 AM CST for Bourbon County, Cherokee County, Crawford County, Kansas; 5 counties in Missouri. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Nov 19, 2008, 7:23 AM CST (13:23 UTC)
- Expired
- Nov 19, 2008, 10:37 AM CST
- In force
- 3 hr
- Issued by
- NWS Springfield, MO
Counties Bourbon County, KS, Cherokee County, KS, Crawford County, KS, Barton County, MO, Jasper County, MO, McDonald County, MO, Newton County, MO, Vernon County, MO
The radar
The Springfield radar (KSGF), 101 km from the middle of the area, began a volume at 13:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 1.4 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1615 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 839 m²/s²
- 0-3 km storm-relative helicity
- 832 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KSGF 191323 NPWSGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPRINGFIELD MO 723 AM CST WED NOV 19 2008 ...GUSTY WINDS THIS MORNING AND AFTERNOON... KSZ073-097-101-MOZ066-077-088-093-101-192200- /O.NEW.KSGF.WI.Y.0014.081119T1323Z-081119T2200Z/ BOURBON-CRAWFORD-CHEROKEE-VERNON-BARTON-JASPER-NEWTON-MCDONALD- INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG... BAXTER SPRINGS...COLUMBUS...NEVADA...LAMAR...JOPLIN...CARTHAGE... NEOSHO...ANDERSON...PINEVILLE 723 AM CST WED NOV 19 2008 ...WIND ADVISORY IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON. SOUTH TO SOUTHWEST WINDS WILL INCREASE THIS MORNING AND AFTERNOON AHEAD OF AN APPROACHING COLD FRONT...WITH SUSTAINED WINDS OF 30 MPH OR GREATER AND GUSTS OVER 40 MPH EXPECTED ALONG AND WEST OF A LINE FROM NEVADA TO NEOSHO...INCLUDING JOPLIN...PITTSBURG AND FORT SCOTT. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ TERRY
1 follow-up statement
000 WWUS73 KSGF 191637 NPWSGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPRINGFIELD MO 1037 AM CST WED NOV 19 2008 KSZ073-097-101-MOZ066-077-088-093-101-191745- /O.CAN.KSGF.WI.Y.0014.000000T0000Z-081119T2200Z/ BOURBON-CRAWFORD-CHEROKEE-VERNON-BARTON-JASPER-NEWTON-MCDONALD- INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG... BAXTER SPRINGS...COLUMBUS...NEVADA...LAMAR...JOPLIN...CARTHAGE... NEOSHO...ANDERSON...PINEVILLE 1037 AM CST WED NOV 19 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS CANCELLED THE WIND ADVISORY. WIND SPEEDS HAVE DROPPED BELOW ADVISORY CRITERIA LATE THIS MORNING AND THE ADVISORY HAS BEEN CANCELLED. WHILE SOME WIND GUSTS OF 25 TO 30 MPH WILL STILL BE POSSIBLE THROUGH THE EARLY AFTERNOON...THE WINDS WILL REMAIN BELOW ADVISORY CRITERIA. $$ LINDENBERG
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this wind advisory went out at Nov 19, 5:36 AM CST, 1 hour 47 minutes earlier.
Area forecast discussion, Nov 19, 5:36 AM CST, 1 hour 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 536 AM CST WED NOV 19 2008 ...UPDATE TO AVIATION... .DISCUSSION... TEMPERATURES HAVE LEVELED OFF EARLY THIS MORNING AS SURFACE RIDGE AXIS HAS CLEARED THE AREA AND SOUTH WINDS RETURN AHEAD OF A DEEPENING TROUGH OVER THE NORTHERN PLAINS. MAIN QUESTIONS FOR TODAY WILL BE JUST HOW WARM WILL WE GET AND HOW HIGH WILL WIND SPEEDS BE DURING THE AFTERNOON. A 15 DEG C GRADIENT IN 850 MB TEMPS WAS SEEN BETWEEN KSGF AND KDDC AT 00Z WED. WEST TO SOUTHWEST WINDS AT 850 MB HAVE CONTINUED TO SPREAD THESE WARMER TEMPERATURES ACROSS SOUTHEAST KANSAS AND SOUTHWEST MO THROUGH THE NIGHT. WHILE IT IS PRETTY DIFFICULT TO MIX TO 850 MB THIS TIME OF YEAR...IF WE ONLY MIX TO 900 MB THIS SHOULD EASILY PUSH TEMPERATURES INTO THE LOWER/MID 60S. FOR NOW HAVE GONE AHEAD AND LET UPPER 60S RIDE OVER THE SOUTHWEST CORNER OF THE FORECAST AREA WHERE A LITTLE EXTRA DOWNSLOPE WARMING WILL BE POSSIBLE OFF THE PLATEAU. WILL NEED TO WATCH WIND SPEEDS TODAY WITH 925 MB WINDS AROUND 40 KNOTS MIXING DOWN TO THE SURFACE BY MID/LATE MORNING. THE COLD FRONT TO OUR NORTH WILL MAKE QUICK PROGRESS SOUTHWARD ACROSS THE REGION THIS AFTERNOON AS ANOTHER CANADIAN HIGH SHIFTS SOUTHWARD ACROSS THE CENTRAL U.S.. NAM AND ECMWF HINT AT STRATUS FORMATION BEHIND THE FRONT ON THURSDAY AHEAD OF A CLIPPER SYSTEM DROPPING SOUTHEAST ACROSS THE UPPER MIDWEST...SO HAVE INCREASED CLOUD COVER AND DROPPED HIGHS ON THURSDAY A FEW DEGREES. WILL LIKELY ADJUST WIND SPEEDS UP WITH A STRONG PRESSURE GRADIENT DEVELOPING AHEAD OF THE 1047 MB HIGH. FRIDAY AND SATURDAY WILL BE COOL AND DRY AS THE HIGH TAKES A SOUTHEAST TRACK ACROSS THE FORECAST AREA SIMILAR TO THE PAST FEW SURFACE HIGHS. WILL CONTINUE TO FAVOR THE ECMWF ON SUNDAY AND BRING IN LOWER END CHANCE POPS AS MOISTURE INCREASES OVER THE AREA AHEAD OF DEVELOPING FRONT...WHICH SHOULD MOVE OVER THE AREA SUNDAY NIGHT. && .AVIATION... FOR THE 12Z KSGF/KJLN TAFS...THE MAIN AVIATION IMPACTS IN THIS TAF PACKAGE WILL BE GUSTY SOUTHERLY WINDS THROUGH THE MORNING AND EARLY AFTERNOON HOURS TODAY. ALSO...LOW LEVEL WIND SHEAR WILL CONTINUE TO IMPACT THE TAF SITES FOR THE EARLY PART OF THE TAF PERIOD...AS A 60KT LOW LEVEL JET REMAINS ACROSS THE AREA. MIXING WILL ALLOW FOR THESE STRONGER WINDS ALOFT TO MIX TO THE SURFACE AND COULD SEE GUST GREATER THAN 30KTS AT TIMES AT THE KJLN SITE AND GREATER THAN 25KTS AT TIMES AT THE KSGF SITE. THE LOW LEVEL JET AND SURFACE PRESSURE GRADIENT WILL BEGIN TO SLACKEN THIS AFTERNOON AS A COLD FRONT APPROACHES FROM THE NORTH...WITH THE SURFACE WINDS BECOME LIGHT AND VARIABLE BY THIS EVENING. WISE && .FIRE WEATHER... WILL CONTINUE TO MENTIONED HEIGHTENED FIRE GROWTH POTENTIAL TODAY AS TEMPERATURES RISE INTO THE 60S AND WIND SPEEDS EXCEED 20 MPH BY MID/LATE MORNING. AT THIS TIME MINIMUM RELATIVE HUMIDITIES AND FUEL STICK MOISTURE ARE EXPECTED TO BE A LITTLE TOO HIGH FOR RED FLAG CRITERIA. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Nov 19, 5:53 AM CST, 1 hour 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 553 AM CST WED NOV 19 2008 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-201200- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 553 AM CST WED NOV 19 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. WIND GUSTS GREATER THAN 35 MPH WILL BE POSSIBLE ACROSS SOUTHWEST MISSOURI AND SOUTHEAST KANSAS THIS MORNING AND AFTERNOON. THE COMBINATION OF BRISK SOUTHWEST WINDS AND LOW RELATIVE HUMIDITIES WILL LEAD TO AN INCREASED WILDFIRE THREAT DURING THE AFTERNOON. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) TERRY
Nearby
Wind Advisories in Missouri, 2008Wind Advisories in Kansas, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.